Alert archive / Minnesota / Winter Storm Watches in 2008
Winter Storm Watch 3, NWS Twin Cities, MN
NWS Twin Cities, MN issued this winter storm watch at Mar 25, 2008, 2:34 PM CDT for 21 counties in Minnesota; 4 counties in Wisconsin. It took effect at Mar 27, 2008, 1:00 AM CDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2008, 2:34 PM CDT (19:34 UTC)
- In effect from
- Mar 27, 2008, 1:00 AM CDT
- Expired
- Mar 27, 2008, 10:00 PM CDT
- In force
- 21 hr
- Issued by
- NWS Twin Cities, MN
All 25 counties
Blue Earth County, MN, Brown County, MN, Chippewa County, MN, Dakota County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Nicollet County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sibley County, MN, Steele County, MN, Waseca County, MN, Watonwan County, MN, Yellow Medicine County, MN, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI
The radar
The Minneapolis radar (KMPX), 54 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.6 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1594 m above ground
- 0-6 km bulk shear
- 79 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KMPX 251934 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 234 PM CDT TUE MAR 25 2008 ...HEAVY WET MARCH SNOW EXPECTED FOR PART OF SOUTHERN MINNESOTA INTO WESTERN WISCONSIN WEDNESDAY NIGHT INTO THURSDAY EVENING... .LOW PRESSURE IS EXPECTED TO PUSH EAST OF THE ROCKY MOUNTAINS WEDNESDAY MORNING AND TRACK INTO EASTERN IOWA BY SUNRISE THURSDAY MORNING. THE FORECAST PATH OF THIS WEATHER SYSTEM WILL PUT MUCH OF SOUTHERN MINNESOTA IN THE SNOW SHIELD WEDNESDAY NIGHT WITH HEAVY SNOW POSSIBLE ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY. A PERIOD OF MIXED RAIN AND SNOW IS EXPECTED FOR SOUTHWEST MINNESOTA WEDNESDAY EVENING. SNOWFALL WILL LIKELY SPREAD INTO PART OF WESTERN WISCONSIN AROUND DAYBREAK THURSDAY AND CONTINUE INTO EARLY THURSDAY EVENING. SOME OF THE SNOWFALL MAY BE ACCOMPANIED BY GUSTY EAST WINDS...FURTHER HAMPERING TRAVEL. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. MNZ054-056-064>067-073>075-082-083-091-092-260345- /O.NEW.KMPX.WS.A.0003.080327T0600Z-080327T2300Z/ LAC QUI PARLE-CHIPPEWA-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...GRANITE FALLS... OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...NEW ULM... ST. PETER...ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH 234 PM CDT TUE MAR 25 2008 ...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. ANOTHER ROUND OF HEAVY WET SNOW IS EXPECTED FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL MINNESOTA WEDNESDAY NIGHT INTO LATE THURSDAY AFTERNOON. ALTHOUGH SEVERAL HOURS OF MIXED RAIN AND SNOW MAY OCCUR ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY...PRECIPITATION WILL LIKELY CHANGE OVER TO SNOW TOWARD MIDNIGHT ON WEDNESDAY NIGHT AND BECOME HEAVY. WITH SPRING SNOW EVENTS...SOME THUNDER AND LIGHTNING CAN OFTEN OCCUR. IF THUNDER UNFOLDS WITHIN THIS SYSTEM...LOCALLY VERY HEAVY SNOWFALL MAY OCCUR OVER A VERY SMALL TIME FRAME AND GREATLY EXACERBATE DIFFICULT TRAVEL CONDITIONS. THE MOST LIKELY AREA FOR THUNDER-SNOW WOULD BE ALONG AND SOUTH OF INTERSTATE 80. SOME OF THE SNOWFALL MAY ALSO BE ACCOMPANIED BY GUSTY EAST WINDS...FURTHER HAMPERING TRAVEL. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MNZ069-070-076>078-084-085-093-WIZ024>026-028-260345- /O.NEW.KMPX.WS.A.0003.080327T1200Z-080328T0300Z/ SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-PIERCE- DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...SHAKOPEE...BURNSVILLE...LE SUEUR... FARIBAULT...RED WING...WASECA...OWATONNA...ALBERT LEA... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...EAU CLAIRE...ALTOONA 234 PM CDT TUE MAR 25 2008 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. HEAVY...WET SNOW IS EXPECTED TO DEVELOP ACROSS PART OF SOUTH CENTRAL AND SOUTHEAST MINNESOTA WEDNESDAY EVENING...AND THEN BECOME HEAVY BY EARLY THURSDAY MORNING. THE SNOW WILL LIKELY PUSH INTO PART OF WESTERN WISCONSIN SHORTLY AFTER DAYBREAK THURSDAY AND CONTINUE INTO THURSDAY EVENING. SOME OF THE SNOWFALL MAY ALSO BE ACCOMPANIED BY GUSTY EAST WINDS...FURTHER HAMPERING TRAVEL. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ WET/AJZ
3 follow-up statements
000 WWUS43 KMPX 252112 CCA WSWMPX URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 410 PM CDT TUE MAR 25 2008 ...HEAVY WET MARCH SNOW EXPECTED FOR PART OF SOUTHERN MINNESOTA INTO WESTERN WISCONSIN WEDNESDAY NIGHT INTO THURSDAY EVENING... .LOW PRESSURE IS EXPECTED TO PUSH EAST OF THE ROCKY MOUNTAINS WEDNESDAY MORNING AND TRACK INTO EASTERN IOWA BY SUNRISE THURSDAY MORNING. THE FORECAST PATH OF THIS WEATHER SYSTEM WILL PUT MUCH OF SOUTHERN MINNESOTA IN THE SNOW SHIELD WEDNESDAY NIGHT WITH HEAVY SNOW POSSIBLE ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY. A PERIOD OF MIXED RAIN AND SNOW IS EXPECTED FOR SOUTHWEST MINNESOTA WEDNESDAY EVENING. SNOWFALL WILL LIKELY SPREAD INTO PART OF WESTERN WISCONSIN AROUND DAYBREAK THURSDAY AND CONTINUE INTO EARLY THURSDAY EVENING. SOME OF THE SNOWFALL MAY BE ACCOMPANIED BY GUSTY EAST WINDS...FURTHER HAMPERING TRAVEL. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. MNZ054-056-064>067-073>075-082-083-091-092-260530- /O.COR.KMPX.WS.A.0003.080327T0600Z-080327T2300Z/ LAC QUI PARLE-CHIPPEWA-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...GRANITE FALLS... OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...NEW ULM... ST. PETER...ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH 410 PM CDT TUE MAR 25 2008 ...WINTER STORM WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. ANOTHER ROUND OF HEAVY WET SNOW IS EXPECTED FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL MINNESOTA WEDNESDAY NIGHT INTO LATE THURSDAY AFTERNOON. ALTHOUGH SEVERAL HOURS OF MIXED RAIN AND SNOW MAY OCCUR ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY...PRECIPITATION WILL LIKELY CHANGE OVER TO SNOW TOWARD MIDNIGHT ON WEDNESDAY NIGHT AND BECOME HEAVY. WITH SPRING SNOW EVENTS...SOME THUNDER AND LIGHTNING CAN OFTEN OCCUR. IF THUNDER UNFOLDS WITHIN THIS SYSTEM...LOCALLY VERY HEAVY SNOWFALL MAY OCCUR OVER A VERY SMALL TIME FRAME AND GREATLY EXACERBATE DIFFICULT TRAVEL CONDITIONS. THE MOST LIKELY AREA FOR THUNDER-SNOW WOULD BE ALONG AND SOUTH OF INTERSTATE 90. SOME OF THE SNOWFALL MAY ALSO BE ACCOMPANIED BY GUSTY EAST WINDS...FURTHER HAMPERING TRAVEL. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MNZ069-070-076>078-084-085-093-WIZ024>026-028-260530- /O.COR.KMPX.WS.A.0003.080327T1200Z-080328T0300Z/ SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-PIERCE- DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...SHAKOPEE...BURNSVILLE...LE SUEUR... FARIBAULT...RED WING...WASECA...OWATONNA...ALBERT LEA... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...EAU CLAIRE...ALTOONA 410 PM CDT TUE MAR 25 2008 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. WET SNOW IS EXPECTED TO DEVELOP ACROSS PART OF SOUTH CENTRAL AND SOUTHEAST MINNESOTA WEDNESDAY EVENING...AND THEN BECOME HEAVY BY EARLY THURSDAY MORNING. THE SNOW WILL LIKELY PUSH INTO PART OF WESTERN WISCONSIN SHORTLY AFTER DAYBREAK THURSDAY AND CONTINUE INTO THURSDAY EVENING. SOME OF THE SNOWFALL MAY ALSO BE ACCOMPANIED BY GUSTY EAST WINDS...FURTHER HAMPERING TRAVEL. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ WET/AJZ
000 WWUS43 KMPX 260326 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1026 PM CDT TUE MAR 25 2008 ...SNOW EXPECTED WITH POTENTIAL FOR SIGNIFICANT ACCUMULATIONS IN SOUTHERN MINNESOTA INTO WESTERN WISCONSIN LATE WEDNESDAY NIGHT INTO THURSDAY EVENING... .A WINTER STORM WATCH CONTINUES FOR MOST OF SOUTHERN MINNESOTA AND PORTIONS OF CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. THE WATCH IS IN EFFECT FOR THE MINNESOTA RIVER VALLEY OF SOUTHWEST MINNESOTA FROM 1 AM WEDNESDAY NIGHT THROUGH 6 PM THURSDAY EVENING. THE WATCH IS IN EFFECT FOR THE REMAINDER OF SOUTH CENTRAL MINNESOTA INTO A PORTION OF WEST CENTRAL WISCONSIN FROM 7 AM THURSDAY THROUGH 10 PM THURSDAY. COMMUNITIES IN MINNESOTA WITHIN THE WATCH INCLUDE ALBERT LEA...APPLETON...HUTCHINSON...MANKATO... OWATONNA...RED WING...REDWOOD FALLS...AND THE SOUTHERN TWIN CITIES METRO AREA. IN WISCONSIN THE WATCH INCLUDES DURAND...EAU CLAIRE...AND MENOMONIE. LOW PRESSURE IS STILL EXPECTED TO PUSH EAST OF THE ROCKY MOUNTAINS DURING THE DAY WEDNESDAY AND EVOLVE TOWARDS EASTERN IOWA BY SUNRISE THURSDAY MORNING. THE FORECAST PATH OF THIS WEATHER SYSTEM WILL PUT MUCH OF SOUTHERN MINNESOTA IN THE SNOW SHIELD LATE WEDNESDAY NIGHT AND THURSDAY WITH HEAVY SNOW POSSIBLE. CONFIDENCE IS HIGHEST ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY OF RECEIVING SNOWFALL ACCUMULATION WITH SIGNIFICANT ACCUMULATIONS POSSIBLE. IF PRECIPITATION BEGINS AS EARLY AS WEDNESDAY EVENING IT IS ANTICIPATED TO BE LIGHT WITH A MIX OF RAIN AND SNOW. THE SNOWFALL WILL LIKELY SPREAD INTO PART OF CENTRAL MINNESOTA AND WESTERN WISCONSIN AROUND DAYBREAK THURSDAY AND CONTINUE INTO EARLY THURSDAY EVENING. UNCERTAINTY IS HIGHEST WITHIN THIS AREA AS TO FORECAST SNOWFALL AMOUNTS...HOWEVER THE POTENTIAL FOR SIX INCHES OR MORE OF SNOW IS GREATEST FROM THE SOUTHERN TWIN CITIES METRO AREA EASTWARD ALONG AND SOUTH OF INTERSTATE 94 TO EAU CLAIRE. SOME OF THE SNOWFALL MAY BE ACCOMPANIED BY GUSTY EAST WINDS...NAMELY ALONG AND SOUTH OF THE INTERSTATE 90 CORRIDOR...FURTHER HAMPERING TRAVEL. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. MNZ054-056-064>067-073>075-082-083-091-092-261130- /O.CON.KMPX.WS.A.0003.080327T0600Z-080327T2300Z/ LAC QUI PARLE-CHIPPEWA-YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY- REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN-FARIBAULT- INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...GRANITE FALLS... OLIVIA...HUTCHINSON...GAYLORD...REDWOOD FALLS...NEW ULM... ST. PETER...ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH 1026 PM CDT TUE MAR 25 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON... A WINTER STORM WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. ANOTHER ROUND OF WET SNOW IS EXPECTED FOR MUCH OF SOUTHWEST AND SOUTH CENTRAL MINNESOTA LATE WEDNESDAY NIGHT INTO LATE THURSDAY AFTERNOON. ALTHOUGH SEVERAL HOURS OF MIXED LIGHT RAIN AND SNOW MAY OCCUR ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY...HEAVIER PRECIPITATION IN THE FORM OF SNOW IS EXPECTED OVERNIGHT WEDNESDAY NIGHT INTO THURSDAY. WITH SPRING SNOW EVENTS...SOME THUNDER AND LIGHTNING CAN OFTEN OCCUR. IF THUNDER UNFOLDS WITHIN THIS SYSTEM...LOCALLY VERY HEAVY SNOWFALL MAY OCCUR OVER A VERY SMALL TIME FRAME AND GREATLY EXACERBATE DIFFICULT TRAVEL CONDITIONS. THE MOST LIKELY AREA FOR THUNDER-SNOW WOULD BE ALONG AND SOUTH OF THE MINNESOTA RIVER VALLEY IN SOUTHWEST AND SOUTH CENTRAL MINNESOTA. SOME OF THE SNOWFALL MAY ALSO BE ACCOMPANIED BY GUSTY EAST WINDS...FURTHER HAMPERING TRAVEL. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ MNZ069-070-076>078-084-085-093-WIZ024>026-028-261130- /O.CON.KMPX.WS.A.0003.080327T1200Z-080328T0300Z/ SCOTT-DAKOTA-LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN-PIERCE- DUNN-PEPIN-EAU CLAIRE- INCLUDING THE CITIES OF...SHAKOPEE...BURNSVILLE...LE SUEUR... FARIBAULT...RED WING...WASECA...OWATONNA...ALBERT LEA... RIVER FALLS...PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND... PEPIN...EAU CLAIRE...ALTOONA 1026 PM CDT TUE MAR 25 2008 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. WET SNOW IS EXPECTED TO DEVELOP ACROSS PARTS OF SOUTH CENTRAL AND SOUTHEAST MINNESOTA LATE WEDNESDAY NIGHT AND SPREAD EASTWARD INTO WEST CENTRAL WISCONSIN TOWARDS THE INTERSTATE 94 CORRIDOR DURING THURSDAY MORNING. THE ATMOSPHERE APPEARS CONDUCIVE FOR HEAVIER SNOWFALL RATES WHICH MAY STIFLE TRAVEL. UNCERTAINTY IS HIGHEST WITHIN THIS AREA AS TO FORECAST SNOWFALL AMOUNTS...HOWEVER THE POTENTIAL FOR SIX INCHES OR MORE OF SNOW IS GREATEST FROM THE SOUTHERN TWIN CITIES METRO AREA EASTWARD ALONG AND SOUTH OF INTERSTATE 94 TO EAU CLAIRE. SOME OF THE SNOWFALL MAY ALSO BE ACCOMPANIED BY GUSTY EAST WINDS...FURTHER HAMPERING TRAVEL. A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS43 KMPX 261634 WSWMPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1134 AM CDT WED MAR 26 2008 ...PLOWABLE SNOW EXPECTED ACROSS PARTS OF SOUTHWEST AND SOUTH CENTRAL MINNESOTA TONIGHT THROUGH EARLY THURSDAY EVENING... .A SNOW ADVISORY IS IN EFFECT FOR MOST OF SOUTHERN MINNESOTA. THE ADVISORY IS IN EFFECT FOR PORTIONS OF THE MINNESOTA RIVER VALLEY OF SOUTHWEST MINNESOTA FROM 1 AM WEDNESDAY NIGHT THROUGH 7 PM THURSDAY EVENING. THE ADVISORY IS IN EFFECT FOR THE REMAINDER OF SOUTH CENTRAL MINNESOTA FROM 7 AM THURSDAY MORNING THROUGH 7 PM THURSDAY EVENING. COMMUNITIES WITHIN THE ADVISORY INCLUDE ALBERT LEA...MANKATO...OWATONNA...RED WING...AND REDWOOD FALLS. MADISON...MONTEVIDEO...GRANITE FALLS. THE WINTER STORM WATCH IS NO LONGER IN EFFECT FOR THE SOUTHERN TWIN CITIES METRO AREA...OR LOCATIONS NORTH OF THE MINNESOTA RIVER VALLEY. LOW PRESSURE WILL PUSH EAST OF THE ROCKY MOUNTAINS TODAY AND EJECT TOWARD EASTERN IOWA BY SUNRISE THURSDAY MORNING. THE FORECAST PATH OF THIS WEATHER SYSTEM WILL CAUSE SNOW TO OVERSPREAD SOUTHERN MINNESOTA...WITH THE BULK OF THE SNOWFALL EXPECTED DURING THE DAY ON THURSDAY. LOCATIONS SOUTH AND WEST OF THE MINNESOTA RIVER VALLEY ARE MOST LIKELY TO SEE SIGNIFICANT ACCUMULATING SNOWFALL. LIGHT SNOWFALL...POSSIBLY MIXED WITH RAIN AT ITS ONSET...WILL LIKELY BEGIN DURING THE EVENING ON WEDNESDAY...SPREAD TOWARD CENTRAL MINNESOTA OVERNIGHT...AND CONTINUE INTO EARLY THURSDAY EVENING. SNOWFALL AMOUNTS OF THREE TO FIVE INCHES ARE EXPECTED IN THE ADVISORY AREA...WITH THE HIGHER-END AMOUNTS OCCURRING TO THE SOUTH AND WEST OF A LINE FROM CANBY...TO REDWOOD FALLS...TO ALBERT LEA. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. MNZ054-056-065>067-261745- /O.CAN.KMPX.WS.A.0003.080327T0600Z-080328T0000Z/ LAC QUI PARLE-CHIPPEWA-RENVILLE-MCLEOD-SIBLEY- INCLUDING THE CITIES OF...MADISON...MONTEVIDEO...OLIVIA... HUTCHINSON...GAYLORD 1134 AM CDT WED MAR 26 2008 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WINTER STORM WATCH. THE CURRENT FORECAST STORM TRACK PLACES THE POTENTIAL FOR SIGNIFICANT SNOWFALL AMOUNTS TO THE SOUTH AND WEST OF THE HUTCHINSON...MADISON...OLIVA...AND MONTEVIDEO VICINITIES. THEREFORE...THE WINTER STORM WATCH HAS BEEN CANCELLED FOR LAC QUI PARLE...CHIPPEWA...RENVILLE...MCLEOD...AND SIBLEY COUNTIES. $$ MNZ069-070-261745- /O.CAN.KMPX.WS.A.0003.080327T1200Z-080328T0000Z/ SCOTT-DAKOTA- INCLUDING THE CITIES OF...SHAKOPEE...BURNSVILLE 1134 AM CDT WED MAR 26 2008 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS CANCELLED THE WINTER STORM WATCH. THE CURRENT FORECAST STORM TRACK PLACES THE POTENTIAL FOR SIGNIFICANT SNOWFALL AMOUNTS TO THE SOUTH AND WEST OF THE SOUTHERN TWIN CITIES METRO AREA. THEREFORE...THE WINTER STORM WATCH HAS BEEN CANCELLED FOR SCOTT AND DAKOTA COUNTIES. $$ MNZ064-073>075-082-083-091-092-270045- /O.UPG.KMPX.WS.A.0003.080327T0600Z-080328T0000Z/ /O.NEW.KMPX.SN.Y.0008.080327T0600Z-080328T0000Z/ YELLOW MEDICINE-REDWOOD-BROWN-NICOLLET-WATONWAN-BLUE EARTH-MARTIN- FARIBAULT- INCLUDING THE CITIES OF...GRANITE FALLS...REDWOOD FALLS... NEW ULM...ST. PETER...ST. JAMES...MANKATO...FAIRMONT...BLUE EARTH 1134 AM CDT WED MAR 26 2008 ...SNOW ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. LOW PRESSURE WILL PUSH EAST OF THE ROCKY MOUNTAINS TODAY AND EJECT TOWARD EASTERN IOWA BY SUNRISE THURSDAY MORNING. THE FORECAST PATH OF THIS WEATHER SYSTEM WILL CAUSE SNOW TO OVERSPREAD SOUTHERN MINNESOTA...WITH THE BULK OF THE SNOWFALL EXPECTED DURING THE DAY ON THURSDAY. LOCATIONS ALONG AND SOUTH AND WEST OF THE MINNESOTA RIVER VALLEY ARE MOST LIKELY TO SEE SIGNIFICANT ACCUMULATING SNOWFALL. LIGHT SNOWFALL...POSSIBLY MIXED WITH RAIN AT ITS ONSET...WILL LIKELY BEGIN DURING THE EVENING ON WEDNESDAY...AND CONTINUE INTO EARLY THURSDAY EVENING. SNOWFALL AMOUNTS OF THREE TO FIVE INCHES ARE EXPECTED IN THE ADVISORY AREA...WITH THE HIGHER-END AMOUNTS OCCURRING TO THE SOUTH AND WEST OF A LINE FROM CANBY TO REDWOOD FALLS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ076>078-084-085-093-270045- /O.UPG.KMPX.WS.A.0003.080327T1200Z-080328T0000Z/ /O.NEW.KMPX.SN.Y.0008.080327T1200Z-080328T0000Z/ LE SUEUR-RICE-GOODHUE-WASECA-STEELE-FREEBORN- INCLUDING THE CITIES OF...LE SUEUR...FARIBAULT...RED WING... WASECA...OWATONNA...ALBERT LEA 1134 AM CDT WED MAR 26 2008 ...SNOW ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN TWIN CITIES/CHANHASSEN HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. LOW PRESSURE WILL PUSH EAST OF THE ROCKY MOUNTAINS TODAY AND EJECT TOWARD EASTERN IOWA BY SUNRISE THURSDAY MORNING. THE FORECAST PATH OF THIS WEATHER SYSTEM WILL CAUSE SNOW TO OVERSPREAD SOUTHERN MINNESOTA...WITH THE BULK OF THE SNOWFALL EXPECTED DURING THE DAY ON THURSDAY. LOCATIONS ALONG AND SOUTH AND WEST OF THE MINNESOTA RIVER VALLEY ARE MOST LIKELY TO SEE SIGNIFICANT ACCUMULATING SNOWFALL. LIGHT SNOWFALL...POSSIBLY MIXED WITH RAIN AT ITS ONSET...WILL LIKELY BEGIN DURING THE EVENING ON WEDNESDAY...SPREAD TOWARD CENTRAL MINNESOTA OVERNIGHT...AND CONTINUE INTO EARLY THURSDAY EVENING. SNOWFALL AMOUNTS OF THREE TO FIVE INCHES ARE EXPECTED IN THE ADVISORY AREA...WITH THE HIGHER-END AMOUNTS OCCURRING TOWARD THE INTERSTATE 90 CORRIDOR. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Mar 25, 6:23 AM CDT, 8 hours 11 minutes earlier.
Area forecast discussion, Mar 25, 6:23 AM CDT, 8 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 623 AM CDT TUE MAR 25 2008 .AVIATION... /12Z TAF ISSUANCE/ LOW PRESSURE OVER THE ARROWHEAD ATTM WITH AN OCCLUDED FRONT STRETCHING SOUTH ALONG THE MN/WI BORDER. FRONT PROGGED EAST OF KEAU BY 15Z. THE LEADING EDGE OF BKN-OVC COLD AIR SC RUNS FROM MORA THROUGH ST CLOUD TO WHEATON. THE CLOUDS ARE MOVING SOUTHEAST NEAR 25 KNOTS AND WILL OVERSPREAD KMSP BY 13Z. THE UPSTREAM LOW LEVEL MOISTURE IS HANDLED FAIRLY WELL BY THE NAM AT 875MB. CU RULE IS VERY NEGATIVE AS WELL THROUGH THE DAY. SCATTERING OF THE LOW CLOUDS EXPECTED THIS EVENING AS THE LOW LEVEL FLOW BECOMES MORE ANTICYCLONIC. SUSTAINED WINDS TODAY IN THE 15 TO 20 KNOT RANGE WITH MID LEVEL MOMENTUM TRANSFER SHOWING GUSTS INTO THE MIDDLE 20S FOR GUSTS. WINDS BECOMING LIGHT THIS EVENING. && .DISCUSSION... /ISSUED 310 AM CDT TUE MAR 25 2008/ FORECAST CHALLENGE FOR THIS PACKAGE IS THE WINTER STORM POTENTIAL FOR PARTS OF THE REGION WEDNESDAY NIGHT THROUGH THURSDAY. AT PRESENT...INITIAL FRONTAL BOUNDARY ATTACHED TO SURFACE LOW OVER NORTH CENTRAL MINNESOTA /SOUTHWEST OF INL/ HAS CLEARED THE WESTERN HALF OF MINNESOTA...AND IS CONTINUING TO PUSH EASTWARD. TEMPERATURES BEHIND THE BOUNDARY ARE NOT MUCH DIFFERENT FROM THOSE AHEAD OF IT...WITH A SHIFT TO WESTERLY WINDS AND A DROP IN DEW POINT BEING THE MAIN EFFECTS OF THE BOUNDARY PASSAGE. DRY PUNCH IS VERY EVIDENT IN WATER VAPOR IMAGERY...WITH DEW POINTS IN THE LOW TEENS AND SINGLE DIGITS INTO CENTRAL SOUTH DAKOTA. WE ARE NOT EXPECTING DEW POINTS THAT LOW...BUT THE NAM/GFS DEW POINT PROGS DO BRING A TONGUE OF DRIER AIR TO THE MINNESOTA RIVER VALLEY/I-90 REGIONS DURING THE MORNING/EARLY AFTERNOON. SECONDARY COLD FRONT APPARENT OVER NORTH DAKOTA...WITH STRONGER NORTHWEST WINDS AND AREA OF COLD ADVECTION STRATOCU SPREADING SOUTHEASTWARD. REGION OF PRIMARILY RAIN HAS BEEN PUSHING EASTWARD ACROSS CENTRAL/SOUTHERN MINNESOTA AND INTO WESTERN WISCONSIN IN RESPONSE TO A SHORTWAVE AND ASSOCIATED ISENTROPIC LIFT MOVING THROUGH THE REGION. 285/290K SURFACES SHOW SOME LOW CONDENSATION PRESSURE DEFICITS AND ISENTROPIC LIFT LINGERING OVER THE EASTERN PART OF THE FORECAST AREA THROUGH MID MORNING...SO HAVE CONTINUED THE CHANCE POP MENTION DURING THE MORNING HOURS. TEMPERATURES TODAY WILL BE A LITTLE TRICKY...WITH TEMPERATURES ACTUALLY EXHIBITING A RISING TREND EARLY THIS MORNING. TEMPERATURES ALREADY IN THE LOW TO MID 40S ARE EVIDENT OVER PARTS OF WESTERN MINNESOTA AND SOUTH DAKOTA. WITH A WESTERLY/DOWNSLOPE WIND IN PLACE...TEMPERATURES SHOULD EASILY BE IN THE 40S...EXCEPT FOR PARTS OF WEST CENTRAL MINNESOTA...WHERE THE COLD ADVECTION AND STRATOCU SHOULD ARRIVE EARLIER IN THE DAY. HIGHS IN THE NORTHWEST PART OF THE FORECAST AREA WILL BE A GAME TIME DECISION...BASED ON THE LATEST SURFACE OBSERVATIONS. WEAK HIGH PRESSURE WILL MOVE INTO THE REGION FOR TUESDAY NIGHT AND EARLY WEDNESDAY...BRINGING DRIER WEATHER. CLOUDINESS TONIGHT WILL PREVENT TEMPERATURES FROM DROPPING TOO MUCH...WITH 20S EXPECTED AREAWIDE. THE FORECAST FOR WEDNESDAY NIGHT AND TOWARD THE END OF THE WEEK IS A LITTLE PROBLEMATIC AT THIS POINT. ZONAL FLOW ATOP THE REGION IS RESULTING IN SOME DIFFERENCES IN LOCATION AND STRENGTH OF A SURFACE LOW PRESSURE SYSTEM EXPECTED TO DEVELOP IN THE SOUTHERN/CENTRAL PLAINS AND EJECT TOWARD THE MID MISSISSIPPI VALLEY DURING THIS TIME FRAME. THE MATTER IN REAL QUESTION IS HOW FAR NORTH THE PRECIPITATION WILL EXTEND INTO MINNESOTA AND WISCONSIN. THE MODELS ARE CONSISTENT IN FAVORING SOUTHERN MINNESOTA FOR ANY SIGNIFICANT SNOW ACCUMULATIONS IN THE FORECAST AREA. WARM ADVECTION MOVES IN FROM THE SOUTHWEST LATER WEDNESDAY NIGHT TO BEGIN THE PRECIPITATION. REGION OF STRONG LOW TO MID LEVEL FRONTOGENESIS ORIENTS ITSELF NEAR THE IOWA BORDER ON THURSDAY...ESPECIALLY IN THE AFTERNOON. IN ADDITION...STRONG REGION OF LIFT ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF THE UPPER JET TRAVERSES THIS SAME REGION. PLENTY OF DEEP LAYER MOISTURE IS PRESENT OVER SOUTHERN AND PARTS OF CENTRAL MINNESOTA...HOWEVER...THE MAJOR MODEL DIFFERENCES ENTER THE MODEL PICTURE IN HOW FAR NORTH THE DEEP LAYER MOISTURE IS PRESENT. THE GFS FAVORS A MORE NORTHWARD EXTENT...WITH THE GRADIENT PRESENT NEAR THE MPX/DLH COUNTY WARNING AREA BOUNDARY. THE NAM AND ECMWF FAVOR THIS GRADIENT AT A MORE SOUTHERLY LOCATION. THE CURRENT FORECAST HAS BACKED OFF A LITTLE ON THE POPS ACROSS THE NORTHERN EDGE OF THE FORECAST AREA...TO HEDGE TOWARD THE DRIER SOLUTIONS. WITH UNCERTAINTY REMAINING...HOWEVER...LEFT CHANCE POPS IN AREAS NORTH OF THE I-94 CORRIDOR. IF THE FORECAST LIFT/MOISTURE REMAIN IN ANY WAY CONSISTENT OVER THE NEXT FEW RUNS...WINTER HEADLINES MAY BECOME NECESSARY OVER PARTS OF SOUTHERN MINNESOTA IN THE NEXT 24 HOURS OR SO...WITH IN EXCESS OF 6 INCHES OF SNOW POSSIBLE. ADDITIONAL RIPPLES IN THE UPPER FLOW WILL MOVE QUICKLY ACROSS THE AREA WITH LARGELY ZONAL FLOW REMAINING IN PLACE IN THE WAKE OF THE AFOREMENTIONED SYSTEM. THIS WILL KEEP A CHANCE OF SNOW ACROSS THE AREA THROUGH FRIDAY NIGHT. IT WILL ALSO PREVENT A SIGNIFICANT FLUCTUATION IN TEMPERATURES THROUGH THE END OF THE WEEKEND. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && RAH/KAT
Hazardous weather outlook, Mar 25, 3:44 AM CDT, 10 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 344 AM CDT TUE MAR 25 2008 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 260845- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 344 AM CDT TUE MAR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT WEST TO NORTHWEST WINDS AT SPEEDS OF 15 TO 30 MPH...AND GUSTS TO 35 OR 40...WILL BE POSSIBLE THIS AFTERNOON ACROSS PORTIONS OF THE MINNESOTA RIVER VALLEY AND THE INTERSTATE 90 CORRIDOR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ACCUMULATING SNOWFALL...WITH PERHAPS SIGNIFICANT AMOUNTS...WILL BE POSSIBLE ACROSS MAINLY SOUTHERN MINNESOTA FROM WEDNESDAY NIGHT AND INTO THURSDAY. DETAILS ARE STILL NOT COMPLETELY CLEAR...BUT LOCATIONS ALONG AND SOUTH OF THE MINNESOTA RIVER...AND THE INTERSTATE 90 CORRIDOR...LOOK MOST SUSCEPTIBLE TO AMOUNTS OF 6 INCHES OR MORE. CONTINUE TO MONITOR FUTURE FORECASTS AND STATEMENTS FOR ADDITIONAL INFORMATION AS WEDNESDAY AND THURSDAY APPROACH. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED...HOWEVER...SNOWFALL REPORTS MAY BE NEEDED LATER WEDNESDAY AND INTO THURSDAY. KAT
Nearby
Winter Storm Watches in Minnesota, 2008Winter Storm Watches in Wisconsin, 2008Every winter storm watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.